MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 25MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-125; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 25MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-125; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-1-125
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported that the surgeon was implanting a restoration cone conical.The whole construct (cone and stem) had been implanted and as the surgeon started to tighten, the bolt sheared and snapped.No unintended metal fell into or was left in the patient.The case was completed by removing the construct and replacing it with a new one of the same size.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a restoration modular bolt was reported.The event was confirmed.A visual inspection was performed as part of the material analysis report."the locking bolt was examined with the aid of a stereo microscope at magnifications up to 50x.The bolt fractured at the root diameter of the first thread from the head.No thread damage believed to be related to the failure was observed.The fracture surface illustrates the direction of fracture based on microscopic and macroscopic features observed.Fracture occurred due to a right-handed tightening force.The vertical faces of the hexagonal head showed only minor damages.The bolt fracture fragment remained in the hip cone body." "the locking bolt fractured at the root diameter of the first thread nearest the head.Fracture occurred in ductile shear overload and propagated circumferentially around the root diameter of the thread.The fracture was consistent with the application of an overload in torsion due to a right-handed tightening force.The eds spectrum of the material was consistent with the astm f136 alloy.No material or manufacturing defects were observed on the fracture surfaces examined." a medical review was not performed because no medical information was provided.Review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Review indicated there have been no other similar events for the reported lot.A material analysis was performed and determined that the bolt fractured due to a torsional overload and concluded that "no material or manufacturing defects were observed on the surfaces examined." no further investigation is required at this time.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
25MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-125
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6797815
Report Number0002249697-2017-02505
Device Sequence Number684812
Product Code LPH
UDI-Device Identifier04546540641168
UDI-Public04546540641168
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2021
Device Catalogue Number6276-1-125
Device Lot Number55289501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;